Daniel Berend

Senior Academic

Multi-invariant sets on tori

Given a compact metric group G, we are interested in those semigroups ∑of continuous endomorphisms of G, possessing the following property: The only infinite, closed, ∑-invariant subset of G is G itself. Generalizing a one-dimensional result of Furstenberg, we give here a full characterization—for the case of finitedimensional tori—of those commutative semigroups with the aforementioned property.

Publication language English
Pages 509-532
Journal Transactions of the American Mathematical Society
Volume 280
Issue number 2
Publication status Published - 01.01.1983

Keywords

Ergodic endomorphism
Finite-dimensional torus
Invariant set
Minimal set
Semigroup of endomorphisms

ASJC Scopus subject areas

General Mathematics
Applied Mathematics